Medical Specialty >> Urology

Doctors Lounge - Urology Answers

Back to Urology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 8/13/2017.

Forum Name: Urology Topics

Question: Urine odor, mild incontinence... what could be causing this?


 pippinsweet1 - Mon Nov 10, 2008 5:40 pm

I'm a 48 year old single woman recently diagnosed with adult-onset asthma.

In addition to using my Pro-Air (Albuterol) on a daily basis - 4-5 puffs in the morning (sometimes more if I'm having a bad spell) - I'm taking a One a Day Womans vitamin, as well as probiotic supplements to help my digestion and 800mg Chromium to treat my insulin resistance. I've been using the Albuterol for about four months now, and the supplements for about four weeks.

My urine has taken on a very strong odor over the last several days, and I have slight urine leakage on and off throughout the day. No other UTI symptoms are present, though... could my supplements be causing this, or the Albuterol?

Both symptoms presented at the same time, about one week ago.

Thank you in advance for any information you might be able to provide.
 Dr. Safaa Mahmoud - Fri Nov 14, 2008 6:38 am

User avatar Hello,

Urine odor may change due to many causes that may be physiological (benign) or pathological (disease related).

These physiological causes include:
- Food and medication can causes abnormal urine odor as their metabolic products are excreted by the kidney into the urine.
Asparagus containing food
Vitamins especially B6 Supplementation
In these conditions you may notice the change in the smell of urine few hours after ingesting these elements.

-Concentrated Urine is another causes and commonly seen in dehydrated persons.

- Diseases like:
- Urinary tract infection that can be diagnosed by a simple urine analysis and culture, in addition to symptoms of UTI like dysuria, frequency and or urgency.
Despite your symptoms are not typical for UTI it should be excluded.

- Metabolic diseases like Diabetes but other symptoms of the disease will be present like polyuria etc. And blood sugar test will help in the diagnosis.

I would advise you to drink a large amount of fluids every day and see its effect, it dehydration was the cause, the urine odor and color should change with proper hydration.

If the condition persists you better be checked by your doctor. He might recommend urine analysis & cultures as well tests for exclusion of systemic diseases.

Please keep us updated.
Best regards.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us